MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22437-19
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.In this case, based on the information, it is likely that the difficulty advancing was due to anatomical conditions which was described as 95% stenosed and it was reported that the barewire tip had entered a dissection that was already present in the anatomy and caused resistance for the barewire.The difficulty advancing likely compromised the barewire tip resulting in separation when the stent delivery system was being delivered.As a result, unexpected medical intervention was required to embed the separated tip with a stent in the common carotid artery.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the common carotid and internal carotid artery bifurcation with 95% stenosis.The lesion was pre-dilated and the emboshield nav6 embolic protection system (eps) was deployed.It appeared that the barewire had entered a dissection that was already present in the anatomy and caused resistance for the barewire.During stent delivery, it was noted that a piece of the barewire tip had separated and was pushed from the guiding catheter into the vessel.A stent was used to fix the segment of the tip to the common carotid artery.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed reports, it was stated that the detached tip segment of the guide wire was not removed.No additional information was provided.
 
Additional Manufacturer Narrative
B5 - describe event or problem: the procedure description was updated.

Brand Name
EMBOSHIELD NAV6
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23959875
Report Number2024168-2026-00059
Device Sequence Number21200671
Product Code NTE
UDI-Device Identifier08717648137747
UDI-Public(01)08717648137747(17)270531(10)4061362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22437-19
Device Catalogue Number22437-19
Device Lot Number4061362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown